Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 49, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 10, 2005, 3:43 PM CDT for Menominee County, Shawano County, Wisconsin. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 3:43 PM CDT (20:43 UTC)
- Expired
- Jun 10, 2005, 4:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Menominee County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 72 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:52 PM CDT | TSTM WND DMG | 4 Nw Neopit, WI | TREES DOWN. |
| Jun 10, 4:40 PM CDT | TSTM WND DMG | Shawano, WI | TREES DOWN THROUGHOUT THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 102044 SVRGRB WIC078-115-102145- /O.NEW.KGRB.SV.W.0049.050610T2043Z-050610T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 343 PM CDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MENOMINEE COUNTY IN NORTHEAST WISCONSIN SHAWANO COUNTY IN NORTHEAST WISCONSIN THIS INCLUDES THE CITY OF SHAWANO * UNTIL 445 PM CDT * AT 338 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF NEOPIT TO 24 MILES SOUTHWEST OF NEOPIT...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF ANTIGO TO 25 MILES NORTHEAST OF STEVENS POINT...AND MOVING EAST AT 25 MPH. THIS WARNING REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR WESTERN SHAWANO COUNTY. * SEVERE THUNDERSTORMS WILL BE NEAR... NEOPIT BY 400 PM... KESHENA BY 430 PM... SHAWANO BY 445 PM... LAT...LON 4508 8892 4470 8916 4472 8850 4508 8847 $$ TH
2 follow-up statements
000 WWUS53 KGRB 102056 RRA SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 354 PM CDT FRI JUN 10 2005 WIC078-115-102145- /O.CON.KGRB.SV.W.0049.000000T0000Z-050610T2145Z/ MENOMINEE WI-SHAWANO WI- 354 PM CDT FRI JUN 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT FOR SHAWANO AND MENOMINEE COUNTIES... AT 351 PM...A HAM RADIO OPERATOR REPORTED SEVERAL LARGE TREES DOWN NEAR THE CITY OF WITTENBERG. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF NEOPIT TO WHITCOMB...OR ALONG A LINE EXTENDING FROM 17 MILES EAST OF ANTIGO TO 25 MILES NORTHEAST OF STEVENS POINT. THESE STORMS WERE EAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... TIGERTON AND BOWLER AT 410 PM... LAT...LON 4508 8892 4470 8916 4472 8850 4508 8847 $$ HELMAN
000 WWUS53 KGRB 102110 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 409 PM CDT FRI JUN 10 2005 WIC078-115-102145- /O.CON.KGRB.SV.W.0049.000000T0000Z-050610T2145Z/ MENOMINEE WI-SHAWANO WI- 409 PM CDT FRI JUN 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT FOR SHAWANO AND MENOMINEE COUNTIES... AT 404 PM...A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING DAMAGING WINDS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF KESHENA TO 7 MILES SOUTHWEST OF TILLEDA...OR ALONG A LINE EXTENDING FROM 22 MILES NORTH OF SHAWANO TO 21 MILES WEST OF SHAWANO...MOVING EAST AT 15 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... LYNDHURST BY 420 PM... GRESHAM BY 425 PM... LEOPOLIS BY 430 PM... KESHENA BY 440 PM... LAT...LON 4507 8868 4473 8913 4472 8850 4508 8847 $$ HELMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:00 AM CDT, 11 hours 43 minutes earlier.
Area forecast discussion, Jun 10, 4:00 AM CDT, 11 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT FRI JUN 10 2005 .SYNOPSIS...UPR PATTERN WITH TROF OVER THE W AND RIDGE IN THE E WL PERSIST INTO NEXT WK AND THEN FLATTEN. THAT IS LIKELY TO BE QUICKLY BE REPLACED BY AN AMPLIFYING PATTERN WITH A RIDGE OVER THE PLAINS AND TROFS NR THE EAST AND WEST COASTS. THE RISK OF TSTMS...AND SVR WX WL CONT INTO THE WEEKEND AS THE SW UPR FLOW MAINTAINS A FEED OF WARM MOIST AIR INTO THE AREA. PCPN CHCS WL CONT INTO NEXT WK AS UPR SYSTEM LINGERS ACRS THE AREA WHILE THE PATTERN CHG OCCURS...BUT TEMPS SHOULD EDGE BACK TOWARD NORMAL. EXPECT A TREND TOWARD COOLER AND DRIER WX BY LATE NEXT WK/THE FOLLOWING WEEKEND AS UPR FLOW BECOMES NWLY. .SHORT TERM...TDA/TNGT/SAT. THE REMNANTS OF SEVERAL LARGE TSTM COMPLEXES WERE ACRS THE PLAINS EARLY THIS MORNING. VORT MAX APPARENTLY GENERATED BY THE NE COMPLEX WAS MOVG INTO NW IA. ALTHOUGH SCT TSTMS DID DEVELOP S OF THE AREA YDA...THE LACK OF A LARGE ORGANIZED COMPLEX LEFT THE ATM TO THE S FAIRLY UNMODIFIED. A LARGE AREA WITH SFC DWPTS AOA 68F WAS NOTED FM SE IA...N IL...AND N IN SWD. 00Z RAOBS FM KDVN AND KILX SHOWED DEEP MOISTURE AND CONSIDERABLE INSTABILITY. A WEAK FRONTAL BOUNDARY WAS STILL ACRS THE FCST AREA. DEEP SLY FLOW SHOULD ALLOW THE BOUNDARY TO LIFT NWD...AND THE AIR MASS S OF THE AREA TO SPREAD ACRS THE FCST AREA TDA. MIDDLE AND UPPER LEVEL WIND FIELDS ARE EXPECTED TO STRENGTHEN THIS AFTN...ESP ACRS THE NW PART OF THE FCST AREA. THUS THE INGREDIENTS SEEMED TO BE COMING TOGETHER FOR ANOTHER ROUND OF SVR WX THIS AFTN INTO THIS EVENING. MAIN CONCERN WAS THE AMNT OF DEBRIS THAT WL COME ACRS THE AREA DURING THE DAY. EXPECT THAT TO THIN DURING THE DAY...BUT IT/S OFTEN TOUGH TO GAUGE HOW QUICKLY THAT WL HAPPEN. SINCE THE NW PART OF THE FCST AREA WL BE THE CLOSEST TO SFC WV LIFTG NEWD ACRS MN...AND THE FRONT SHOULD BE NR THAT AREA THIS AFTN...WENT WITH THE HIGHEST POPS THERE. MOST AREAS WL GET OFF TO A FAIRLY WARM START...SO WENT WITH HIGHS IN THE 80S OVER ALL BUT FAR N-C WI AND NR THE LAKE/BAY. WENT WITH CHC POPS ACRS THE AREA TNGT. THE FCST AREA WL PRIMARILY BE IN THE WARM SECTOR...AND WITH 850 MB FLOW NOT PROGGED TO BE STG...EXPECT MORE SCT TSRA RATHER THAN A LARGE TSTM COMPLEX ACRS THE AREA. SITN FOR SAT SIMILAR TO TDA. THE 00Z NAM AND GFS BOTH SEEMED TO SUFFER FROM FEEDBACK AND OVER-INTENSIFIED THE NEXT SFC LOW HEADING NEWD ACRS MN. THE 06Z NAM BACKED AWAY SIGNIFICANTLY...BUT STILL SHOWED THE RRQ OF UPR JET MAX PULLING ACRS THE AREA AT 00Z SUN. CONVECTIVE DEVELOPMENT WL AGAIN DEPEND HEAVILY ON THE AMNT OF SUNSHINE THAT OCCURS DURING THE DAY. STUCK WITH CHC POPS. WENT WITH TEMPS A DEG OR TWO COOLER THAN TDA DUE TO THE LIKELIHOOD OF A BIT MORE CLOUD COVER. STILL...THE NAM-BASED MET GUID SEEMED TO DROP TEMPS TOO MUCH. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. FORECAST FOCUS ON TIMING OF SYSTEMS NEXT WEEK AND MODEL DISCREPANCIES. ALTHOUGH THE GFS NAM AND CANADIAN ALL SEEM TO AGREE ON THE SYSTEM MOVING NORTH OF THE CWA ON SUNDAY THE CANADIAN SEEMS TO MOVE THE SYSTEM OUT OF THE AREA A BIT QUICK. THE NAM AND GFS DO NOT AGREE ON EXACT LOW PLACEMENT BUT SEEM TO BE SIMILAR IN HOLDING THE LOW BACK A LITTLE LONGER. ALL IN ALL THE MODELS DO NOT AGREE ON QPF PLACEMENT SO EXACT TIMING OF THUNDERSTORMS CONTINUES TO BE AN ISSUE. ALL 3 MODELS DO AGREE ON DEVELOPING ANOTHER LOW IN THE NORTHERN PLAINS ON MONDAY WITH A MORE PROGRESSIVE STORM NORTH OF THE AREA TUESDAY WITH THE GFS WHILE THE CANADIAN HAS A MUCH SLOWER AND MORE SOUTHERN STORM. THE CANADIAN SEEMS TO CUT OFF THE LOW FOR A PERIOD OF TIME BEFORE SLOWLY MOVING THE SYSTEM OUT LATE ON THURSDAY. THE GFS ON THE OTHER HAND KEEPS THE LOW OVER THE GREAT LAKES WITH A CYCLONIC FLOW AND INSTABILITY SHOWERS FOR WEDNESDAY AND THURSDAY. GIVEN THE INCONSISTANCIES WILL LEAVE THE FORECAST ALONE AS THE CURRENT FORECAST SIDES WITH THE GFS SOLUTION. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/KURIMSKI WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 10, 11:45 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT FRI JUN 10 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... WARM AND HUMID AIR SPREADING BACK ACROSS THE AREA WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD BE SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE STORMS ARE EXPECTED TO BE ISOLATED THROUGH THE EARLY AFTERNOON HOURS OVER MAINLY CENTRAL WISCONSIN...THEN BECOME MORE SCATTERED LATE AFTERNOON OVER THE ENTIRE AREA...BEFORE WEAKENING LATE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. THE MOST LIKELY TIME OF ACTIVATION WOULD BE MID AFTERNOON INTO THE EVENING HOURS. LMZ521-522-541>543-564-111200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT... WARM AND HUMID AIR SPREADING BACK ACROSS THE AREA WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD BE SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE STORMS ARE EXPECTED TO BE ISOLATED THROUGH THE EARLY AFTERNOON HOURS OVER MAINLY CENTRAL WISCONSIN...THEN BECOME MORE SCATTERED LATE AFTERNOON OVER THE ENTIRE AREA...BEFORE WEAKENING LATE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. TDH WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 10, 2:10 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
210 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TORNADO 4 W MOSINEE 44.78N 89.77W
06/10/2005 MARATHON WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A TORNADO ON THE GROUND
&&
EBLocal storm report, Jun 10, 2:15 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
215 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 1 N MARSHFIELD 44.67N 90.16W
06/10/2005 WOOD WI LAW ENFORCEMENT
TREES AND POWERLINES DOWN JUST NORTH OF MARSHFIELD
&&
EBLocal storm report, Jun 10, 3:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
343 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG PICKEREL 45.36N 88.91W
06/10/2005 LANGLADE WI PUBLIC
TREES DOWN IN PICKERAL. TREE FELL ON HOUSE.
&&
EBThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:58 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 34 min |
| Jun 10, 1:34 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 41 min |
| Jun 10, 1:40 PM CDT | Tornado Warning | GRB | Marathon | 50 min |
| Jun 10, 2:16 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 29 min |
| Jun 10, 2:27 PM CDT | Tornado Warning | GRB | Marathon | 59 min |
| Jun 10, 2:40 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Shawano | 65 min |
| Jun 10, 3:19 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 46 min |
| Jun 10, 3:31 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 61 min |
| Jun 10, 3:33 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade | 48 min |
| Jun 10, 3:46 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 29 min |
| Jun 10, 4:00 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 60 min |
| Jun 10, 4:02 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 43 min |
| Jun 10, 4:19 PM CDT | Tornado Warning | GRB | Waupaca | 26 min |
| Jun 10, 4:24 PM CDT | Tornado Warning | GRB | Manitowoc | 35 min |
| Jun 10, 4:28 PM CDT | Tornado Warning | GRB | Shawano | 52 min |
| Jun 10, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 46 min |
| Jun 10, 4:48 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Menominee, Oconto | 43 min |
| Jun 10, 5:21 PM CDT | Special Marine Warning | GRB | 84 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.